ArticleFrontiers in pediatrics2026
Hematuria following arginine growth hormone stimulation testing in a child: a case report and literature review.
Article in Frontiers in pediatrics, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Background: Arginine growth hormone (GH) testing is a commonly used and generally safe pediatric procedure for assessing GH deficiency. The occurrence of gross hematuria following this testing is a rare adverse drug reaction that had not been previously encountered at our institution, raising significant concerns among both patients and clinicians. Case presentation: An 11-year-and-3-month-old boy presented with short stature. Approximately 7 h after undergoing a combined arginine and levodopa GH stimulation testing, he developed painful gross hematuria accompanied by blood clots. A subsequent comprehensive clinical evaluation ruled out other potential etiologies, leading to the diagnosis of drug-induced hematuria. The patient was treated with urine alkalinization, and the gross hematuria substantially resolved within 8 days. Furthermore, a review of the literature identified 9 case reports involving 15 patients who developed hematuria following arginine GH stimulation testing. The majority of these patients were male, with a broad age distribution. Most individuals presented solely with a change in urine color; hematuria typically manifested within 1-3 days post-administration and resolved spontaneously within approximately 1 week. Standard management strategies primarily include urine alkalinization and fluid supplementation. Current studies hypothesize that the underlying mechanism may involve drug-induced alterations in the permeability of the glomerular filtration membrane or a triggered immune response. Conclusions: Hematuria induced by GH stimulation testing is a rare but noteworthy adverse drug reaction. Therefore, prior to initiating the test, clinicians must thoroughly inform patients and their families of this potential risk to alleviate unnecessary anxiety, and closely monitor for the possible onset of hematuria post-testing.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.